Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jan 2, 2017, 3:21 AM CST for Coryell County, Lampasas County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 3:21 AM CST (09:21 UTC)
- Expired
- Jan 2, 2017, 4:00 AM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
Counties Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 3:55 AM CST | TSTM WND DMG | Gatesville, TX | WIND DAMAGE TO HEB GROCERY STORE SIGN. A FEW STREET LIGHTS WERE BENT OVER AT AN INTERSECTION IN GATESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056
WWUS84 KFWD 020921
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
321 AM CST MON JAN 2 2017
TXZ143-144-156>159-021000-
Lampasas TX-McLennan TX-Bell TX-Hamilton TX-Coryell TX-Bosque TX-
321 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELL...SOUTHEASTERN
BOSQUE...LAMPASAS...WEST CENTRAL MCLENNAN...SOUTHEASTERN HAMILTON AND
CORYELL COUNTIES UNTIL 400 AM CST...
At 321 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamilton to near Evant to near Tow.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Gatesville, Lampasas,
Hamilton, Fort Hood, Valley Mills, Kempner, Evant, Fort Gates,
Oglesby and South Mountain.
LAT...LON 3091 9783 3104 9791 3103 9839 3140 9823
3169 9825 3173 9741 3153 9746 3090 9773
TIME...MOT...LOC 0921Z 258DEG 43KT 3168 9822 3141 9818 3091 9840
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jan 2, 1:58 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 2, 1:58 AM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 158 AM CST Mon Jan 2 2017 .DISCUSSION... Convection is beginning to increase just west of the forecast area as a shortwave trough and its attendant cold front encounter increasingly moist and unstable air the farther east they progress. The expectation is that we will see an uptick in showers and storms west of the I-35 corridor during the next few hours. A few discrete cells will be possible early in the evolution of this convective activity, which means that quarter-sized hail and damaging winds will both be threats with any storms that become severe. But, chances are that storms will quickly develop upscale into a linear MCS as they approach I-35 10-12Z, shifting the severe threat to mostly damaging straight line winds. In both cases, an isolated tornado cannot be ruled out. Either way, moisture, shear and instability seem sufficient for strong to a few severe storms as the system marches across the region, and a severe thunderstorm watch has been issued for all but the northern-most counties or North Texas. The watch is valid until 15Z/9AM and I anticipate being able to trim counties from the watch from west to east as the morning progresses. Showers and storms will move east of the region by midday, leaving nice weather behind for the afternoon. The rest of the forecast will be focused on a couple of shots of Arctic air and the resulting below-normal temperatures. The first Arctic front will arrive during the day Tuesday, dropping temperatures 15 to 20 degrees by Tuesday evening. Lows ranging from the upper 20s northwest to around 40 southeast can be expected Wednesday morning, with Wednesday's highs generally in the 40s. A second push of cold air is expected on Thursday, which will drop the temperatures another 5 to 10 degrees, bringing widespread low temps in the 20s Thursday night/Friday morning. Model data from previous days had indicated that there would be enough moisture to produce some wintry precipitation, but the most recent model data has trended much drier. We have subsequently removed all mention of winter precipitation, but will certainly keep an eye on model trends regarding moisture and lift as we head through the week. The cold, dry weather will continue through the weekend, with a warm-up to near normal temperatures early next week. 30 && .AVIATION... /ISSUED 1120 PM CST Sun Jan 1 2017/ /06Z TAFs/ Concerns...MVFR/IFR cigs and thunderstorms tonight through Monday morning. Overall, there are not any significant changes to the TAFs. MVFR cigs will continue to overspread the region for the next few hours with a brief period of IFR cigs between 08-11Z. Some light fog may also reduce visbys to 3-5SM. A line of thunderstorms will move across the region early Monday morning, impacting the TAF sites between 10-15Z. These storms could be strong to severe with better chances for severe weather affecting KACT. Strong winds and hail are the main hazards with these storms overnight but an isolated tornado cannot be ruled out. In the wake of the line of storms, the winds will become westerly in the afternoon hours, and then southwesterly in the evening hours. VFR conditions are expected to prevail but a few hours of MVFR cigs may linger until the west winds reach the airports. Wind speeds behind the line are expected to be less than 12 kts. Looking a little farther beyond the valid TAF period, a front will arrive on Tuesday and breezy north winds are expected. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 49 59 34 44 / 60 0 0 0 0 Waco 72 45 66 36 47 / 50 0 0 0 0 Paris 69 47 59 33 44 / 90 0 5 5 5 Denton 69 46 56 30 43 / 60 0 0 0 0 McKinney 69 47 58 32 43 / 70 0 0 0 0 Dallas 72 51 60 34 45 / 70 0 0 0 0 Terrell 71 47 62 35 45 / 80 0 0 0 0 Corsicana 70 48 65 37 47 / 80 0 0 0 0 Temple 73 46 68 36 48 / 50 0 0 0 0 Mineral Wells 70 45 57 29 44 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/30
Hazardous weather outlook, Jan 2, 2:48 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST MON JAN 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 238 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE REGION THIS MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...WITH THE BEST CHANCES SOUTH OF THE INTERSTATE 20 CORRIDOR. ALL STORMS WILL MOVE EAST OF THE REGION BY MIDDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS MORNING BUT MOST LIKELY FOR AREAS SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Jan 2, 2:19 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
219 AM CST MON JAN 2 2017
TXZ141>143-020845-
Comanche TX-Mills TX-Hamilton TX-
219 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE...
SOUTHWESTERN HAMILTON AND NORTHERN MILLS COUNTIES UNTIL 245 AM CST...
At 219 AM CST, Doppler radar was tracking a strong thunderstorm near
Zephyr, or 13 miles southeast of Early, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Comanche, Gustine and Mullin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3161 9878 3169 9876 3170 9867 3180 9873
3205 9843 3151 9809 3146 9883 3155 9889
TIME...MOT...LOC 0819Z 240DEG 49KT 3159 9881
30Special weather statement, Jan 2, 2:40 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
240 AM CST MON JAN 2 2017
TXZ141>143-020915-
Comanche TX-Mills TX-Hamilton TX-
240 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN HAMILTON
AND MILLS COUNTIES UNTIL 315 AM CST...
At 240 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Blanket, or 8 miles south of Comanche, moving northeast
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Comanche, Hamilton, De Leon, Goldthwaite, Gustine, Mullin and The
Intersection Of Ranch Road 765 And Ranch Road 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3161 9878 3169 9876 3170 9867 3208 9892
3226 9855 3194 9833 3197 9825 3162 9804
3140 9870 3143 9874 3138 9876 3138 9878
3141 9878 3141 9885 3144 9887 3143 9890
3152 9894
TIME...MOT...LOC 0840Z 231DEG 36KT 3178 9866
30Special weather statement, Jan 2, 3:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
321 AM CST MON JAN 2 2017
TXZ143-144-156>159-021000-
Lampasas TX-McLennan TX-Bell TX-Hamilton TX-Coryell TX-Bosque TX-
321 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELL...SOUTHEASTERN
BOSQUE...LAMPASAS...WEST CENTRAL MCLENNAN...SOUTHEASTERN HAMILTON AND
CORYELL COUNTIES UNTIL 400 AM CST...
At 321 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamilton to near Evant to near Tow.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Gatesville, Lampasas,
Hamilton, Fort Hood, Valley Mills, Kempner, Evant, Fort Gates,
Oglesby and South Mountain.
LAT...LON 3091 9783 3104 9791 3103 9839 3140 9823
3169 9825 3173 9741 3153 9746 3090 9773
TIME...MOT...LOC 0921Z 258DEG 43KT 3168 9822 3141 9818 3091 9840
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:19 AM CST | Special Weather Statement | FWD | Mills | 26 min |
| Jan 2, 2:40 AM CST | Special Weather Statement | FWD | Comanche, Hamilton, Mills | 35 min |
| Jan 2, 2:53 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 67 min |
| Jan 2, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Erath, Hamilton, Lampasas and 2 more | 56 min |
| Jan 2, 4:02 AM CST | Special Weather Statement | FWD | Hood, Parker | 28 min |
| Jan 2, 4:21 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 54 min |
| Jan 2, 4:28 AM CST | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 62 min |
| Jan 2, 4:32 AM CST | Special Weather Statement | FWD | Falls, Milam | 58 min |
| Jan 2, 4:34 AM CST | Special Weather Statement | FWD | Tarrant | 41 min |
| Jan 2, 4:56 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 64 min |
| Jan 2, 5:04 AM CST | Special Weather Statement | FWD | Dallas | 41 min |
| Jan 2, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 68 min |
| Jan 2, 5:28 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 62 min |
| Jan 2, 5:34 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 56 min |
| Jan 2, 5:46 AM CST | Special Weather Statement | FWD | Grayson | 44 min |
| Jan 2, 5:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Rains, Van Zandt | 61 min |
| Jan 2, 6:09 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Jan 2, 6:34 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Jan 2, 6:38 AM CST | Special Weather Statement | FWD | Fannin | 37 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.